Florida, 2004Wildfire in Florida, March 8 to 10, 2004
March 8 to 10, 2004 · NWS JAX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 8, 1:57 AM EST, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 8, 1:57 AM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...ADDED FIRE WX WATCH TUE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 AM EST MON MAR 8 2004
.SHORT TERM...STRONG SECONDARY COLD FRONT NOW OVER SE GA
APPROACHING THE FL STATE LINE. SURFACE WINDS WITH FRONTAL PASSAGE
HAVE BEEN GUSTING TO AROUND 30 MPH OVER SE GA. MUCH DRIER AIR MOVING
INTO AREA BEHIND FRONT WITH ALMA DEWPOINT DOWN TO 32F. AS FRONT
MOVES THROUGH AREA THIS MORNING A BREEZY AND COOLER DAY CAN BE
EXPECTED TODAY. DRIER AIR WILL RESULT IN LOW RHS AREA WIDE. WINDS
WILL DECREASE TONIGHT AND EARLY TUESDAY BEFORE NEXT COLD FRONT
REINFORCES THE COOL AIR TUESDAY NIGHT. MODELS SHOW STRONG PVA AND
700MB POSITIVE OMEGA TUESDAY AFTERNOON AND EVENING BUT AIRMASS VERY
DRY AS PWATS ONLY RISE SLIGHTLY ABOVE 0.50 INCH. WILL KEEP POPS OUT
OF FORECAST.
.LONG TERM...00Z GFS SHOWS YET ANOTHER SHORT WAVE AND COLD FRONT
MOVING THROUGH THURSDAY NIGHT. THIS AGAIN LOOKS TO BE DRY WITH
TEMPERATURES REMAINING A0B SEASONAL LEVELS.
&&
.MARINE...WINDS WILL INCREASE TO SCA CONDITIONS EARLY THIS MORNING
WITH FRONTAL PASSAGE. EDISTO BOUY NOW REPORTING GALE FORCE GUSTS AND
WILL CONTINUE TO MENTION FOR THIS MORNING. OFFSHORE FLOW WILL
CONTINUE AS ANOTHER SURGE MOVES ACROSS AREA TUESDAY NIGHT.
&&
.FIRE...VERY LOW RHS TODAY WITH MIN VALUES IN THE LOWER 20S AND
GUSTY NW WINDS WILL RESULT IN RED FLAG CONDITIONS ACROSS ALL OF
NE FL AND SE GA.
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 34 57 38 / 00 00 10 10
SSI 64 39 63 43 / 00 00 10 10
JAX 66 37 65 40 / 00 00 00 10
SGJ 65 43 66 46 / 00 00 00 00
GNV 66 35 65 39 / 00 00 00 00
OCF 67 36 67 40 / 00 00 00 00
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG NE FL TODAY.
FIRE WEATHER WATCH NE FL TUE AFTERNOON.
SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
GA...RED FLAG SE GA TODAY.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
&&
MZ/SCHazardous weather outlook, Mar 8, 6:00 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EST MON MAR 8 2004
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081800-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EST MON MAR 8 2004
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...TEMPERATURES WILL
DROP INTO THE MID 30S OVER INLAND AREAS WEDNESDAY NIGHT. SCATTERED
FROST IS POSSIBLE.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MZ
Wildfire, Baker
- When
- March 8, 7:00 AM EST to March 10, 11:59 PM EST
- Where
- Baker forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 30.331, -82.285 (the zone’s center; the record gives no point)
Dry and windy conditions allowed a 1,100 acre controlled burn in the Osceola National Forest to get out of control Sunday Afternoon 3/8/04. The fire grew to 10,000 acres by Sunday afternoon and 30,000 Acres on Monday. 35 homes and 75 residents of the town of Taylor were evacuated on Tuesday evening.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, March 8, 20041 death · 1 event
- Winter Weather in New Jersey, March 8, 20049 events
- Blizzard and Heavy Snow in Alaska, March 8 to 10, 200466 kt wind · 6 events
- Heat in California, March 8 to 22, 20044 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 8, 20042 events
- Winter Weather in Pennsylvania, March 8, 20042 events
- Strong Wind in Virginia, March 8, 2004$1,000 · 55 kt wind · 1 event
- Winter Weather in Maryland, March 8, 20041 event
- Winter Weather in West Virginia, March 8, 20041 event
- Blizzard in Alaska, March 8, 20041 event
- Flood in Oklahoma, March 8 to 11, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386530.